Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 5, 2007, 5:13 PM MST for Graham County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2007, 5:13 PM MST (00:13 UTC)
- Expired
- Aug 5, 2007, 6:00 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Graham County, AZ
The radar
The Tucson radar (KEMX), 138 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 060015 SVRTWC AZC009-060100- /O.NEW.KTWC.SV.W.0055.070806T0013Z-070806T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 513 PM MST SUN AUG 5 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SAFFORD... * UNTIL 600 PM MST * AT 510 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF SAFFORD...AND MOVING NORTH TO NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOLOMON BY 520 PM MST... SAFFORD BY 535 PM MST... EXPECT DAMAGING WINDS NEAR 60 MPH AND HEAVY RAIN WITH THIS STORM. LAT...LON 3268 10963 3272 10943 3288 10940 3289 10984 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 060032 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 530 PM MST SUN AUG 5 2007 AZC009-060100- /O.CON.KTWC.SV.W.0055.000000T0000Z-070806T0100Z/ GRAHAM AZ- 530 PM MST SUN AUG 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR EAST CENTRAL GRAHAM COUNTY... AT 530 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR SOLOMON AND HIGHWAY 70...JUST EAST OF SAFFORD. MOVEMENT WAS TO THE NORTH AT ABOUT 10 MPH. EXPECT DAMAGING WINDS TO 60 MPH AS WELL AS HEAVY RAIN WITH THIS STORM. LAT...LON 3268 10963 3272 10943 3288 10940 3289 10984 $$
000 WWUS55 KTWC 060054 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 551 PM MST SUN AUG 5 2007 AZC009-060101- /O.EXP.KTWC.SV.W.0055.000000T0000Z-070806T0100Z/ GRAHAM AZ- 551 PM MST SUN AUG 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAHAM COUNTY EXPIRES AT 600 PM MST... AT 551 PM MST...STORMS HAD DIMINISHED TO BELOW SEVERE LEVELS...BUT CONTINUED TO GENERATE HEAVY RAINFALL EAST OF SAFFORD AND SOLOMON ALONG HIGHWAY 70. RADAR RAINFALL ESTIMATES IN EXCESS OF 3 INCHES IN SOME AREAS JUST SOUTHEAST AND EAST OF SOLOMON...SOUTH OF AND ALONG HIGHWAY 70...LED TO A FLASH FLOOD WARNING THAT REMAINS IN EFFECT UNTIL 745 PM MST. LAT...LON 3268 10963 3272 10943 3288 10940 3289 10984 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:30 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 2:30 PM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SUN AUG 5 2007 .SYNOPSIS...A LOW PRESSURE CENTER OVER NORTHERN MEXICO WILL AFFECT SOUTHEAST ARIZONA TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS. THIS DISTURBANCE WILL TURN NORTH INTO SOUTHERN ARIZONA BY LATE MONDAY AS A TROUGH OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST AND MOVES INLAND. SOUTHWEST FLOW AHEAD OF THE TROUGH IS EXPECTED TO TEMPORARILY PUSH THE DEEPER MOISTURE OUT OF THE AREA AND RESULT IN A DECREASE IN THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...EXTENSIVE CLOUD COVER PRETTY MUCH HAS PUT A LID ON THUNDERSTORM ACTIVITY THIS AFTERNOON ACROSS SOUTHEAST ARIZONA. THE EXCEPTION WAS ALONG THE AZ/NM BORDER AND UP IN THE WHITE MOUNTAINS WHERE THESE AREA HAVE HAD MORE SUNSHINE. HOWEVER THE COMBINATION OF A SOUPY ATMOSPHERE AND AN INVERTED TROUGH...EXTENDING FROM CENTRAL GULF OF CALIFORNIA TO SOUTHERN ARIZONA...HAS DEVELOPED ISOLATED TO SCATTERED SHOWER ACTIVITY. THESE SHOWERS WILL CONTINUE TO MOVE WEST AS THE INVERTED TROF MOVES SLOWLY WEST. THIS INVERTED TROF IN BETWEEN AN AREA OF HIGH PRESSURE ACROSS THE SOUTHERN PLAINS AND A DEEPENING TROF ALONG THE WEST COAST. WATER VAPOR ALSO DEPICTED ANOTHER INVERTED TROF UPSTREAM EXTENDING FROM THE MEXICAN STATE OF DURANGO NORTH TO THE TEXAS BIG BEND. EL PASO SOUNDING SHOWED A SUBSIDENCE LAYER AROUND 500 MB WHICH HAD INITIALLY SUPPRESS ACTIVITY ALONG THE AZ/NM BORDER BUT IN THE LAST FEW HOURS ACTION HAS PICKED UP. STEERING FLOW A LITTLE STRONGER TODAY (10 KTS) VERSUS THE 5 KTS ON SATURDAY. WITH SOUPY ATMOSPHERE IN PLACE AND BETTER AREAL COVERAGE OF THUNDERSTORMS NEAR THE AZ/NM BORDER...THIS AREA WILL HAVE TO BE WATCHED FOR HEAVY RAIN AND STRONG GUSTY WINDS. ACTIVITY WILL LINGER INTO THE OVERNIGHT HOURS...ESPECIALLY SOUTH AND EAST OF TUCSON WHERE THE INVERTED TROUGH OVER THE TEXAS BIG BEND EDGES CLOSER TO THE AREA. INVERTED TROUGH REMAINING OVER NORTHWEST MEXICO MONDAY BEFORE LIFTING ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. SOME DRYING EXPECTED STARTING TUESDAY AS WEST COAST TROF MOVES INLAND. HOWEVER THE LOW LEVELS WILL REMAIN MOIST THROUGH THE REMAINDER OF THE WORK WEEK. THIS WILL CUT THUNDERSTORM ACTIVITY DOWN A BIT BUT ALSO INCREASE THE THREAT OF SEVERE WEATHER. && .AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR TONIGHT INTO MONDAY. THIS ACTIVITY IN TURN COULD DROP CEILINGS AND VISIBILITIES INTO THE IFR CATEGORY IF OVER AN AIRPORT. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 5, 6:09 AM MST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 609 AM MST SUN AUG 5 2007 AZZ019-030-033>035-061400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 609 AM MST SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING WESTWARD ACROSS MEXICO AND INTO THE GULF OF CALIFORNIA IS HELPING TO TRIGGER SHOWERS ACROSS NORTHERN SONORA AND SOUTHEAST ARIZONA. THE SHOWERS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. THIS MORNINGS UPPER AIR SOUNDING CONTINUED TO INDICATE A VERY MOIST AND UNSTABLE AIRMASS IN PLACE WITH A PRECIPITABLE WATER VALUE OF 1.92 INCHES. THE WINDS ALOFT... ESPECIALLY THE WINDS THAT WILL STEER THE STORMS HAVE SHOWN AN INCREASE FROM YESTERDAY. STORM MOTIONS TODAY WILL GENERALLY BE FROM THE SOUTHEAST TO NORTHWEST AT AROUND 10 MPH. WITH SUCH A MOIST AIRMASS IN PLACE...AND WITH RELATIVELY LIGHT WINDS...EXPECT THE PRIMARY CONCERN TODAY TO ONCE AGAIN BE FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE UPPER LOW OVER THE GULF OF CALIFORNIA AND NORTHWEST MEXICO WILL MOVE NORTHWARD TOWARD ARIZONA ON MONDAY. THIS IS IN RESPONSE TO A PACIFIC TROUGH MOVING TOWARD THE WEST COAST. AS THE LOW MOVES CLOSER TO ARIZONA ON MONDAY...FAVORABLE DYNAMICS ALONG WITH PLENTY OF MOISTURE STILL IN PLACE COULD RESULT IN A FEW SEVERE STORMS. BEYOND MONDAY...SOME DRIER AIR WILL BEGIN TO FILTER IN FROM THE WEST WHICH WILL RESULT IN LOWER RAIN CHANCES THROUGH THE END OF THE WEEK. THE BEST CHANCES FOR RAIN FROM THE MIDDLE OF THE WEEK TO THE START OF THE WEEKEND WILL BE MAINLY ALONG THE ARIZONA AND NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-061400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 609 AM MST SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING WESTWARD ACROSS MEXICO AND INTO THE GULF OF CALIFORNIA IS HELPING TO TRIGGER SHOWERS ACROSS NORTHERN SONORA AND SOUTHEAST ARIZONA. THE SHOWERS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING. THIS MORNINGS UPPER AIR SOUNDING CONTINUED TO INDICATE A VERY MOIST AND UNSTABLE AIRMASS IN PLACE WITH A PRECIPITABLE WATER VALUE OF 1.92 INCHES. THE WINDS ALOFT...ESPECIALLY THE WINDS THAT WILL STEER THE STORMS HAVE SHOWN AN INCREASE FROM YESTERDAY. STORM MOTIONS TODAY WILL GENERALLY BE FROM THE SOUTHEAST TO NORTHWEST AT AROUND 10 MPH. WITH SUCH A MOIST AIRMASS IN PLACE...AND WITH RELATIVELY LIGHT WINDS...EXPECT THE PRIMARY CONCERN TODAY TO ONCE AGAIN BE FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE UPPER LOW OVER THE GULF OF CALIFORNIA AND NORTHWEST MEXICO WILL MOVE NORTHWARD TOWARD ARIZONA ON MONDAY. THIS IS IN RESPONSE TO A PACIFIC TROUGH MOVING TOWARD THE WEST COAST. AS THE LOW MOVES CLOSER TO ARIZONA ON MONDAY...FAVORABLE DYNAMICS ALONG WITH PLENTY OF MOISTURE STILL IN PLACE COULD RESULT IN A FEW SEVERE STORMS. BEYOND MONDAY SOME DRIER AIR WILL BEGIN TO FILTER IN FROM THE WEST WHICH WILL RESULT IN LOWER RAIN CHANCES THROUGH THE END OF THE WEEK. THE BEST CHANCES FOR RAIN FROM THE MIDDLE OF THE WEEK TO THE START OF THE WEEKEND WILL BE MAINLY ALONG THE ARIZONA AND NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 5, 2:37 PM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
237 PM MST SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 8 N TUCSON 32.35N 110.94W
08/04/2007 PIMA AZ NEWSPAPER
*** 2 FATAL *** LARGE WALL OF WATER AT SEVEN FALLS IN
BEAR CANYON...50 PEOPLE SEEKED HIGHER GROUND AND MANY OF
THOSE NEEDED TO BE RESCUED BY HELICOPTER...2 DEATHS.
&&
GLADERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:44 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Aug 6, 3:16 AM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Aug 6, 5:03 AM MST | Areal Flood Advisory | TWC | Cochise, Pima | 4 hr |
| Aug 6, 5:44 AM MST | Flash Flood Watch | TWC | 15 hr | |
| Aug 6, 6:13 AM MST | Flash Flood Warning | TWC | Cochise, Pima | 2 hr |
| Aug 6, 7:31 AM MST | Flash Flood Warning | TWC | Pima | 89 min |
| Aug 6, 8:21 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee, Pinal | 114 min |
| Aug 6, 8:48 AM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
| Aug 6, 8:57 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 6, 9:29 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 6, 10:27 AM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 93 min |
| Aug 6, 12:56 PM MST | Flash Flood Warning | TWC | Cochise | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.